A case of lacunar infarction of brain and hypertension associated with prolonged use of “SUKHI”

Authors

  • K. P. PATTNAIK Department of Pharmacology, S.C.B. Medical College, Cuttack, Odisha
  • A. TARAI Department of Pharmacology, S.C.B. Medical College, Cuttack, Odisha
  • R. SAMAL Department of Pharmacology, S.C.B. Medical College, Cuttack, Odisha.
  • M. R. SINGHA Department of Pharmacology, S.C.B. Medical College, Cuttack, Odisha.

Keywords:

Adverse drug reaction, OCPs, Brain infarction, Self-medications, Sukhi

Abstract

we are presenting a case of young married lady who visited to our hospital with ,Hypertension for last 4 years & had complain of scalp pain , head reeling &  vertigo for 3 years and was treated with antihypertensive ,multi-vitamins , Betahistine, without much benefit for her symptoms. Ultimately the case was found to be a case of Hypertension & lacunar infarct, which was possibly   due to long term, irrational, self medication of SUKHI†, an oral contraceptive pill.

Downloads

Download data is not yet available.

References

Safety Monitoring of Medicinal Products. Guidelines for setting up and running a Pharmacovigilance Centre. Uppsala Monitoring Centre - WHO Collaborating Centre for International Drug Monitoring, EQUUS, London, 2000.

European Commission. 2008. Strengthening Pharmacovigilance to Reduce Adverse Effects of Medicines. Available at http://ec.europa.eu/health/files/pharmacos/pharmpack_12_2008/memo_pharmacovigiliance_december_2008_en.pdf

Lazarou J. et al., 1998. Incidence of ADR in hospitalized patients: a meta-analysis of prospective studies. JAMA, 1998, 279 (15) 1000-5.

Moore N et al. Frequency and cost of serious adverse drug reactions in a department of general medicine. Br J ClinPharmacol 1998, 45(3), 301-308.

Imbs JL et al. Latrogenic medication: estimation of its prevalence in French public hospitals. Thèrapie, 1999, 54(1) 21-27.

World Health Organization: The role of the pharmacist in self-care and self-medication. Report of the 4th WHO consultative group on the role of the pharmacist.

Bradley C, Blenkinsopp A. Over the counter drugs: the future for self-medication. BMJ 1996; 312:835-837.

WHO Collaborative Study of Cardiovascular Disease

and Steroid Hormone Contraception, Ischaemic stroke and combined oral contraceptives: results of an international, multicentre, case-control study. Lancet. 1996;348498- 505

Heinemann LAJLewis MAThorogood MSpitzer WOGuggenmoos-Holzmann IBruppacher R Case-control study of oral contraceptives and risk of thromboembolic stroke: results from International Study on Oral Contraceptives and Health of Young Women. BMJ. 1997;3151502- 1504

Schwartz SMPettini DBSiscovick DS et al. Stroke and use of low-dose oral contraceptives in young women: a pooled analysis of two US studies. Stroke.1998;292277- 2284

Published

31-08-2014

How to Cite

PATTNAIK, K. P., A. TARAI, R. SAMAL, and M. R. SINGHA. “A Case of Lacunar Infarction of Brain and Hypertension Associated With Prolonged Use of ‘SUKHI’”. International Journal of Pharmacy and Pharmaceutical Sciences, vol. 6, no. 8, Aug. 2014, pp. 626-8, https://innovareacademics.in/journals/index.php/ijpps/article/view/1414.

Issue

Section

Case Study(s)